Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had alcohol. Experiencing dehydrated, dizziness, nausea and pins and needles. What's wrong?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
I went out five days ago and drank quite a lot. The next day I became highly dehydrated with symptoms of dizziness, nausea and pins and needles. I rehydrated myself.
However, since then, I have not drunk any alcohol and have eaten lots of vegetables and water, but have stomach pain, slight nausea, lethargy, increased bowel movement with loose stools and wonder if this is related to the drinking or if its something more serious.
Posted Wed, 7 Nov 2012 in Smoking and Alcohol Addiction
Answered by Dr. Sadiq Mughal 3 hours later
Thanks for writing to us.
The symptoms that you are experiencing are in all likelihood due to alcohol but it would be premature to rule out an intestinal infection as well.
Since alcohol increases your urine output, it causes dehydration. Alcohol irritates the stomach to the point of inducing gastritis (inflammation of stomach lining), ulcer and acid reflux.
So the pain abdomen you’re having is due to gastritis.
Alcohol also damages the lining of intestine which block absorption and breakdown of nutrients which produces malabsorption syndrome, causing loose stool and increased bowel movements. Super added infection can further aggravate the symptoms of malabsorption.
These symptoms are not serious but need medical consultation.
I would suggest you see your physician and get an exam. Till then, you can take Tablet Prevacid 1 tablet once daily 1 hour before meals. This should take care of your pain abdomen by and large. Also, avoid excessive tea/coffee and cigarettes. Eat small meals through the day and keep yourself well hydrates.
I hope I have addressed your concerns.
Let me know if you have any more questions.
Get well soon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor